MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI END CAP WITH T40 STARDRIVE 0MM EXT F/TI TIBIAL NAILS-EX; NAIL,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI END CAP WITH T40 STARDRIVE 0MM EXT F/TI TIBIAL NAILS-EX; NAIL,FIXATION,BONE
Model Number 04.004.000
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is jnj representative.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, an orthopedic procedure was performed for unknown reason.End cap would not thread onto nail.Replaced with a new end cap.The procedure was completed successfully and there was a surgical delay of 5 minutes.There was no patient consequence.Concomitant device reported: unknown screws (part# unknown; lot# unknown; quantity: unknown).This complaint involves two (2) devices.This report is for (1) ti end cap with t40 stardrive 0mm ext f/ti tibial nails-ex.This is report 1 of 2 (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a product investigation was conducted.Visual inspection: the ti end cap with t40 stardrive 0mm ext f/ti tibial nails-ex (p/n: 04.004.000, lot number: h709142) was received at us cq.Visual inspection of the complaint device showed that the distal full thread was stripped functional test: a functional assessment was not performed with the complaint device since the applicable mating component (nail) was not returned.Dimensional inspection: length l1 was measured and found to be conforming per relevant drawing.Document/specification review: based on the date of the manufacturing the relevant current and manufacturing drawings were reviewed.No design issues or discrepancies were identified.Investigation conclusion: this complaint is confirmed as the visual inspection of the complaint device revealed stripped distal thread.No root cause could definitively be determined for the reported complaint condition.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventive action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.H3, h4, h6: a device history record (dhr) review was conducted: manufacturing location: supplier - (b)(4) / inspected and packaged by: monument.Manufacturing date: 26-oct-2018.Expiration date: 30-sep-2027.Part number: 04.004.000s, ti end cap /t40 strdiv 0mm ext-ster f/ti tibial nails-ex.Lot number: h709142 (sterile).Lot quantity: (b)(4).Work order traveler met all inspection acceptance criteria.Inspection sheet, incoming and final inspection, met all inspection acceptance criteria.Certificate of compliance was reviewed and determined to be conforming.Packaging label log (pll) lppf rev e, lmd rev a was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Scn supplied by (b)(4) was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TI END CAP WITH T40 STARDRIVE 0MM EXT F/TI TIBIAL NAILS-EX
Common Device Name
NAIL,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11303908
Report Number2939274-2021-00729
Device Sequence Number20092778
Product Code JDS
UDI-Device Identifier10886982083371
UDI-Public(01)10886982083371
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K040762
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.004.000
Device Catalogue Number04.004.000
Device Lot NumberH709142
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2021
Initial Date Received by Manufacturer 01/20/2021
Supplement Date Received by Manufacturer02/17/2021
Initial Report FDA Received Date02/09/2021
Supplement Report FDA Received Date03/15/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - NAILS; UNK - SCREWS: TRAUMA